Alert archive / Texas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 430, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 6, 1999, 9:09 AM CDT for Knox County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 6, 1999, 9:09 AM CDT (14:09 UTC)
- Expired
- Jun 6, 1999, 10:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:20 AM CDT | Thunderstorm Wind 69 | Knox City, TX | |
| Jun 6, 9:35 AM CDT | Thunderstorm Wind 56 | Knox City, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WUUS1 KOKC 061411 RRA
SVROKC
TXC275-061500-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
909 AM CDT SUN JUN 6 1999
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN WESTERN NORTH TEXAS
* UNTIL 1000 AM CDT
* AT 909 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10
MILES WEST OF KNOX CITY...MOVING NORTHEAST AT 35 MPH. OTHER STORMS
ARE IN HASKELL COUNTY AND MAY MOVE INTO SOUTHERN KNOX COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BENJAMIN...GILLILAND...GOREE...
KNOX CITY...MUNDAY...RHINELAND...TRUSCOTT AND VERA
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3340 10001 3340 9947 3377 9948 3381 9977
3359 10001
...SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 6, 3:30 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 AM CDT SUN JUN 6 1999 MODELS HAVE CONVERGED ON SOLN WITH RESPECT TO UPR SYS NOW MOVING FROM THE CNTRL ROCKIES NEWD. AS THIS SYS PULLS AWAY TO THE NE SFC FNT/DRY LINE WILL BECOME NEARLY STATIONARY FROM CNTRL KS INTO SW TX. LO LVL FLO VEERS SOMEWHAT AHEAD OF THE BNDRY WHICH MAY LIMIT THE CONVERGENCE ALG IT. CAP WILL STILL BE ARND ALTHO MAYBE NOT AS STG AS ON SAT. WILL GO WITH SOME LO POPS AS AFTN HEATING...WK CONVERGENCE MAY BE ENUF TO ALLOW A FEW TSTMS TO BREAK THE CAP. ON MONDAY DRYLINE RETREATS BACK WEST AS LO LVL FLO BECOMES MORE S TO SELY. UPR SYS CONTS ON NEWD WITH WK MID LVL FLO ACRS THE FA. WITH NO APPARENT TRIGGER WILL LV MONDAY DRY. FCSTID = 2 OKC 87 68 87 69 / 20 20 10 10 HBR 89 67 89 68 / 20 20 10 10 SPS 90 69 90 69 / 20 20 10 10 GAG 88 63 88 65 / 10 10 10 10 PNC 89 70 89 71 / 20 20 10 10 DUA 87 70 88 70 / 10 10 10 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 6, 6:30 AM CDT, 2 hours 39 minutes before
OKZ004>048-050>052-TXZ083>090-061400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 630 AM CDT SUN JUN 6 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE RISK AREA IS SOUTH AND WEST OF A LINE FROM ARNETT... TO ANADARKO... TO WICHITA FALLS TEXAS. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. DISCUSSION...A DRYLINE EXTENDING FROM THE TEXAS PANHANDLE INTO FAR SOUTHWEST TEXAS IS NOT EXPECTED TO MOVE MUCH TODAY. CONVERGENCE ALONG THE DRYLINE THIS AFTERNOON MAY BE SUFFICIENT TO OVERCOME A WEAKENED CAPPING INVERSION OVER THE AREA. INSTABILITY IN THE SLIGHT RISK AREA MAY BE STRONG ENOUGH TO SUPPORT A FEW SEVERE STORMS... AND WIND PROFILES INDICATE THAT AN ISOLATED SUPERCELL WILL BE POSSIBLE. AFTER SUNSET... THE CAP WILL STRENGTHEN AGAIN AND SHOULD CAUSE A GENERAL WEAKENING OF ANY STORMS THAT DO DEVELOP. SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS SHOULD BE ALERT FOR POTENTIAL ACTIVATION THIS AFTERNOON AND EVENING. CMS
Special weather statement, Jun 6, 7:50 AM CDT, 1 hour 19 minutes before
OKZ004>048-050>052-TXZ083>090-061400- SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 750 AM CDT SUN JUN 6 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE RISK AREA IS SOUTH AND WEST OF A LINE FROM ARNETT... TO ANADARKO... TO WICHITA FALLS TEXAS. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. DISCUSSION...A DRYLINE EXTENDING FROM THE TEXAS PANHANDLE INTO FAR SOUTHWEST TEXAS IS NOT EXPECTED TO MOVE MUCH TODAY. CONVERGENCE ALONG THE DRYLINE HAS ALREADY HELPED OVERCOME A WEAKENED CAPPING INVERSION THIS MORNING IN WEST TEXAS... AND THESE STORMS WILL LIKELY ENTER THE SLIGHT RISK AREA BY MID-MORNING. INSTABILITY IN THE SLIGHT RISK AREA MAY BE STRONG ENOUGH TO SUPPORT A FEW SEVERE STORMS... AND WIND PROFILES INDICATE THAT ISOLATED SUPERCELLS WILL BE POSSIBLE THIS AFTERNOON. AFTER SUNSET... THE CAP WILL STRENGTHEN AGAIN AND SHOULD CAUSE A GENERAL WEAKENING OF ANY STORMS THAT DO DEVELOP. SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS SHOULD BE ALERT FOR POTENTIAL ACTIVATION THROUGH THIS EVENING. CMS
Special weather statement, Jun 6, 7:50 AM CDT, 1 hour 19 minutes before
OKZ004>048-050>052-TXZ083>090-061400- SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 750 AM CDT SUN JUN 6 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE RISK AREA IS SOUTH AND WEST OF A LINE FROM ARNETT... TO ANADARKO... TO WICHITA FALLS TEXAS. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. DISCUSSION...A DRYLINE EXTENDING FROM THE TEXAS PANHANDLE INTO FAR SOUTHWEST TEXAS IS NOT EXPECTED TO MOVE MUCH TODAY. CONVERGENCE ALONG THE DRYLINE HAS ALREADY HELPED OVERCOME A WEAKENED CAPPING INVERSION THIS MORNING IN WEST TEXAS... AND THESE STORMS WILL LIKELY ENTER THE SLIGHT RISK AREA BY MID-MORNING. INSTABILITY IN THE SLIGHT RISK AREA MAY BE STRONG ENOUGH TO SUPPORT A FEW SEVERE STORMS... AND WIND PROFILES INDICATE THAT ISOLATED SUPERCELLS WILL BE POSSIBLE THIS AFTERNOON. AFTER SUNSET... THE CAP WILL STRENGTHEN AGAIN AND SHOULD CAUSE A GENERAL WEAKENING OF ANY STORMS THAT DO DEVELOP. SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS SHOULD BE ALERT FOR POTENTIAL ACTIVATION THROUGH THIS EVENING. CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:56 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 49 min |
| Jun 6, 10:25 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 50 min |
| Jun 6, 10:41 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 49 min |
| Jun 6, 11:05 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.